Original paper

An algebraic approach to the morphology of the Desmidiaceae: Symmetries in the family of the Desmidiaceae

Martello, Gian Vittorio

Algological Studies Volume 139 (2012), p. 3 - 78

published: Aug 1, 2012

DOI: 10.1127/1864-1318/2012/0020

BibTeX file

ArtNo. ESP221013900001, Price: 29.00 €

Download preview PDF Buy as PDF


In this work we analyze the symmetries present in a family of green algae, the Desmidiaceae, which more than any other exhibits a multiplicity of forms. The algebraic analysis of their structures allowed to recognize, on the basis of the large iconography available, 27 morphological types characterized by many sets of symmetries (W1-W27). Among these symmetries group structures are frequent, and among the latter, Abelian groups.